Alert archive / Illinois / Small Craft Advisories in 2021
Small Craft Advisory 32, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Mar 31, 2021, 3:31 AM CDT. It took effect at Mar 31, 2021, 1:00 PM CDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2021, 3:31 AM CDT (08:31 UTC)
- In effect from
- Mar 31, 2021, 1:00 PM CDT
- Expired
- Apr 2, 2021, 2:51 AM CDT
- In force
- 38 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
701 WHUS73 KLOT 310831 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 331 AM CDT Wed Mar 31 2021 LMZ744-745-311645- /O.CON.KLOT.SC.Y.0031.000000T0000Z-210331T0900Z/ /O.NEW.KLOT.SC.Y.0032.210401T0000Z-210402T0500Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 331 AM CDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT CDT THURSDAY NIGHT... * WHAT...North winds and waves 6 to 9 ft expected. * WHERE...Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...From 7 PM this evening to midnight CDT Thursday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ740>743-311645- /O.EXT.KLOT.SC.Y.0031.000000T0000Z-210331T1500Z/ /O.NEW.KLOT.SC.Y.0032.210401T0300Z-210402T0300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN- 331 AM CDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM CDT THURSDAY... * WHAT...For the first Small Craft Advisory, northwest winds gusting to 25 kt. For the second Small Craft Advisory, north winds to 25 kt and waves 5 to 8 ft expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL, Northerly Island to Calumet Harbor IL and Calumet Harbor IL to Gary IN. * WHEN...For the first Small Craft Advisory, until 10 AM CDT this morning. For the second Small Craft Advisory, from 10 PM this evening to 10 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
761 WHUS73 KLOT 311447 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 947 AM CDT Wed Mar 31 2021 LMZ740>743-312300- /O.EXP.KLOT.SC.Y.0031.000000T0000Z-210331T1500Z/ /O.CON.KLOT.SC.Y.0032.210401T0300Z-210402T0300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN- 947 AM CDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM CDT THURSDAY... * WHAT...North winds to 25 kt and waves up to 5 to 8 ft occasionally to 10 ft expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL, Northerly Island to Calumet Harbor IL and Calumet Harbor IL to Gary IN. * WHEN...From 10 PM this evening to 10 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ744-745-312300- /O.EXT.KLOT.SC.Y.0032.210331T1800Z-210402T0500Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 947 AM CDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT CDT THURSDAY NIGHT... * WHAT...North winds to 25 to 30 kt and waves up to 6 to 9 ft occasionally to 12 ft expected. * WHERE...Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...From 1 PM this afternoon to midnight CDT Thursday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
074 WHUS73 KLOT 312022 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 322 PM CDT Wed Mar 31 2021 LMZ744-745-010430- /O.EXT.KLOT.SC.Y.0032.000000T0000Z-210402T0900Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 322 PM CDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT FRIDAY... * WHAT...North winds to 25 kt. Waves to 6 ft this evening and to 9 ft occasionally to 12 ft overnight through Thursday. * WHERE...Gary to Michigan City IN. * WHEN...Until 4 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ740>743-010430- /O.CON.KLOT.SC.Y.0032.210401T0300Z-210402T0300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN- 322 PM CDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM CDT THURSDAY... * WHAT...North winds to 25 kt. Waves to 8 ft occasionally to 10 ft. * WHERE...Winthrop Harbor IL to Gary IN. * WHEN...From 10 PM this evening to 10 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
153 WHUS73 KLOT 010251 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 951 PM CDT Wed Mar 31 2021 LMZ744-745-011100- /O.CON.KLOT.SC.Y.0032.000000T0000Z-210402T0900Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 951 PM CDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY... * WHAT...North winds to 25 kt. Waves to 9 ft occasionally to 12 ft overnight through Thursday. * WHERE...Gary to Michigan City IN. * WHEN...Until 4 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ740>743-011100- /O.CON.KLOT.SC.Y.0032.210401T0300Z-210402T0300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN- 951 PM CDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THURSDAY... * WHAT...North winds to 25 kt. Waves to 8 ft occasionally to 10 ft. * WHERE...Winthrop Harbor IL to Gary IN. * WHEN...From 10 PM this evening to 10 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
622 WHUS73 KLOT 010822 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 322 AM CDT Thu Apr 1 2021 LMZ744-745-011630- /O.CON.KLOT.SC.Y.0032.000000T0000Z-210402T0900Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 322 AM CDT Thu Apr 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY... * WHAT...North winds to 25 kt and waves 7 to 10 ft. * WHERE...Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...Until 4 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ740>743-011630- /O.CON.KLOT.SC.Y.0032.000000T0000Z-210402T0300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN- 322 AM CDT Thu Apr 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...North winds to 30 kt easing to 20 to 25 kt. Waves 5 to 8 ft. * WHERE...Northerly Island to Calumet Harbor IL, Calumet Harbor IL to Gary IN, Winthrop Harbor to Wilmette Harbor IL and Wilmette Harbor to Northerly Island IL. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
118 WHUS73 KLOT 011448 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 948 AM CDT Thu Apr 1 2021 LMZ744-745-012300- /O.CON.KLOT.SC.Y.0032.000000T0000Z-210402T0900Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 948 AM CDT Thu Apr 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY... * WHAT...North winds to 25 kt with a few morning gusts to 30 kt. Waves to 10 ft occasionally to 13 ft. * WHERE...Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...Until 4 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ740>743-012300- /O.CON.KLOT.SC.Y.0032.000000T0000Z-210402T0300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN- 948 AM CDT Thu Apr 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...North winds to 25 kt. Waves to 8 ft occasionally to 10 ft. * WHERE...Northerly Island to Calumet Harbor IL, Calumet Harbor IL to Gary IN, Winthrop Harbor to Wilmette Harbor IL and Wilmette Harbor to Northerly Island IL. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
327 WHUS73 KLOT 012006 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 306 PM CDT Thu Apr 1 2021 LMZ744-745-020415- /O.CON.KLOT.SC.Y.0032.000000T0000Z-210402T0900Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 306 PM CDT Thu Apr 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY... * WHAT...North winds to 25 kt. Waves to 9 ft occasionally to 12 ft. * WHERE...Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...Until 4 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ740>743-020300- /O.CON.KLOT.SC.Y.0032.000000T0000Z-210402T0300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN- 306 PM CDT Thu Apr 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northeast winds to 25 kt. Waves to 7 ft occasionally to 9 ft. * WHERE...Northerly Island to Calumet Harbor IL, Calumet Harbor IL to Gary IN, Winthrop Harbor to Wilmette Harbor IL and Wilmette Harbor to Northerly Island IL. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
182 WHUS73 KLOT 020251 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 951 PM CDT Thu Apr 1 2021 LMZ740>743-020400- /O.EXP.KLOT.SC.Y.0032.000000T0000Z-210402T0300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN- 951 PM CDT Thu Apr 1 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... Winds have diminished and waves continue to subside. Therefore the small craft advisory will be allowed to expire as scheduled. $$ LMZ744-745-020900- /O.CON.KLOT.SC.Y.0032.000000T0000Z-210402T0900Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 951 PM CDT Thu Apr 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY... * WHAT...Northeast winds to 20 kt. Waves to 6 ft occasionally to 8 ft. * WHERE...Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...Until 4 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
665 WHUS73 KLOT 020751 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 251 AM CDT Fri Apr 2 2021 LMZ744-745-020900- /O.CAN.KLOT.SC.Y.0032.000000T0000Z-210402T0900Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 251 AM CDT Fri Apr 2 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves are no longer hazardous to small craft. As a result, the Small Craft Advisory has been cancelled. $$ LMZ740>742-021700- /O.NEW.KLOT.SC.Y.0033.210403T0700Z-210403T2000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 251 AM CDT Fri Apr 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 3 PM CDT SATURDAY... * WHAT...Southwest winds to 25 to 30 kt. Significant waves to 4 ft. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL and Northerly Island to Calumet Harbor IL. * WHEN...From 2 AM to 3 PM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Carlaw
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Mar 31, 2:53 AM CDT, 38 minutes earlier.
Area forecast discussion, Mar 31, 2:53 AM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
253 AM CDT Wed Mar 31 2021
.SHORT TERM...
253 AM CDT
Through Thursday...
It will feel more like late winter than spring out there for a few
days, but do not fear, as this will be a brief stint away from
spring before the weekend.
The cold front is expansive, extending from the southeast Canada and
then back across the Great Lakes and then down into central Texas.
The main upper trough axis is centered across the upper Midwest and
into the Great Lakes where the core of colder temperatures will
reside in the coming days. Dry and colder air combined with breezy
northwest winds will add a bit of bite to the air today. The
trough pass overhead later today, accompanied by a fairly stout
500-700 mb vorticity center on its southern extent. With a solid
cold advection profile today, fairly deep mixing is forecast
extending to 675-700 mb (almost 10,000 ft). The wind profile will
slowly weaken today behind the front, but enough mixing will be
present to support gusts to 25 mph or so. The mid level vort will
coincide with the mid-late afternoon and could trigger off an
isolated shower or two, more likely non accumulating. With the
deep mixed profile, any of these could be of the graupel/snow
shower variety. Coverage should be low given the overall dry
incoming airmass (PWATs below 0.2").
The core of the cold air aloft will spread over Lake Michigan
tonight into early Thursday, which brings us into the month of
April. Not too often we discuss lake effect snow in April, but this
will be one of those/albeit brief periods. Forecast soundings depict
fairly high equilibrium levels to support slightly deeper updrafts.
This does not appear to be a dominant band setup, but a favorable
thermodynamic pattern given 850 mb temperatures of -15 to -16 C
and resulting in some 200-400 J/Kg of lake induced CAPE at the
southern tip of Lake Michigan. This combined with a favorable NNW
wind pattern into Porter/Laporte counties, some snow showers are
likely overnight into Thursday morning. The upper low will pull
away through the afternoon. For areas on the west side of the lake
away from lake effect clouds/snow showers, it will be sunny, but
chilly with highs in the upper 30s to low 40s.
KMD
&&
.LONG TERM...
253 AM CDT
Thursday night through Tuesday...
The main highlight for the extended period is the likelihood to a
shift towards a much warmer weather pattern for several days this
weekend, through at least the middle of next week. This warm up
will begin on Friday following the eastward passage of a surface
ridge of high pressure Thursday night. As this occurs, the surface
flow will turn southerly, and a large upper ridge will begin to
build eastward over the Plains and Midwest into this weekend.
The net result of this will be the return of a much warmer
airmass to a good chuck of the region.
Friday will start out on the cold side, as morning lows look to
drop into the lower to middle 20s. However, in spite of this cold
start to the day temperatures are expected to rebound back into
the lower 50s Friday afternoon. Since low-level moisture will lag
these warming temperatures, we look to setup another potential
elevated fire weather risk on Friday. This as afternoon minimum
RH values look to fall into the 20s. Fortunately, however, wind
speeds should remain on the lighter side, which should keep
conditions from reaching critical levels.
Temperatures continue on a warming trend for Saturday, with high
temperatures likely to reach close to the 70 degree mark as
southwesterly winds become a bit more breezy. While winds look to
be a bit higher Saturday, it does appears that low-level moisture
values will begin to increase during the day. With this in mind,
unless surface dewpoints are slower to respond on Saturday, it
appears likely we will again fall short of reaching critical fire
weather conditions.
Otherwise, expect temperatures to continue on a spring warm up
through the weekend. If 70 degree values are not achieved on
Saturday, we should get there on Easter Sunday, at least for
areas inland from Lake Michigan. One item of note with the high
temp forecast for Sunday is the possibility for a lake enhanced
backdoor cold front to cool down areas near the lake Sunday
afternoon. If this occurs, expect areas near the lake to remain
much cooler than area farther inland.
The warm weather looks to continue into at least the middle part
of next week. We will, however, have to keep an eye on the
potential for some increasing shower and thunderstorm potential
into next week as better lower level moisture makes a return to
the area and a few mid-level impulses look to traverse the region
in northwest flow aloft amidst very steep mid-level lapse rates.
The disturbances that could touch off these occasional rounds of
convection are subtle enough that the threat for these storms
looks low at this time on Monday. As we head towards the middle
portion of next week we could see a stronger system, that could
result in better chances for storms. However, confidence with the
pattern this far out is on the low side at this time.
KJB
&&
.AVIATION...
For the 06Z TAFs...
Aviation Forecast Concerns:
* Blustery west-northwest winds through much of the period.
* Small potential for a few afternoon rain/snow or graupel
showers.
Gusty west-northwesterly winds (280-300) degrees will continue
across the area overnight and into the daytime hours today as low
level cold advection maintains a well-mixed boundary layer.
Skies are beginning to scatter out from the west, and it is
likely that we experience some of this over the Chicago area
terminals within the next hour or so. This may allow the gustiness
to become more occasional with time overnight, but we will likely
see these gusts return shortly after sunrise as diurnal mixing
resumes. For the KORD/KMDW 30 hour period, it does look like winds
will shift to more of a north-northwest direction during the mid
to late evening hours as a surface high builds over Iowa and
Missouri.
Diurnal VFR ceilings in the 5000-7000 foot range are likely to
develop over the area by mid to late morning, and persist through
early this evening. This could set the stage for a few diurnally-
driven showers (rain/snow or graupel) this afternoon. It appears
the coverage of any of these showers may remain rather low due to
the very dry low level air upstream. For this reason, I have not
continued to leave out the mention of any precipitation in the
TAFs for today.
KJB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...Gary to Michigan City IN until 4 AM Wednesday.
Small Craft Advisory...LMZ744-LMZ745...7 PM Wednesday to
midnight Friday.
Small Craft Advisory...Winthrop Harbor to Gary IN until 10 AM
Wednesday.
Small Craft Advisory...LMZ740-LMZ741-LMZ742-LMZ743...10 PM
Wednesday to 10 PM Thursday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Mar 31, 3:21 AM CDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 321 AM CDT Wed Mar 31 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-010830- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 321 AM CDT Wed Mar 31 2021 /421 AM EDT Wed Mar 31 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated Fire Weather Risk. DISCUSSION... Relative humidity values will fall to 25 to 30 percent area wide. This combined with 20 foot winds to around 15 mph will result in an elevated fire weather risk. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday... Limited Non Thunderstorm Wind Risk near Lake Michigan. Limited Lakeshore Flood Risk Northwest Indiana. Friday... Elevated Fire Weather Risk. Tuesday... Limited Thunderstorm Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-010830- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 321 AM CDT Wed Mar 31 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Today and Tonight. Weather hazards expected... Hazardous conditions for small craft. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday... Hazardous conditions for small craft are likely. Tuesday... Limited Thunderstorm Risk. KMD Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
In the hours before
Local storm report, Mar 30, 9:47 PM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
947 PM CDT TUE MAR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND DMG 3 N PERU 41.38N 89.13W
03/29/2021 LA SALLE IL NEWSPAPER
**DELAYED REPORT** ARTICLE WITH A PHOTO
SHOWING AT LEAST TWO DOWNED POWER POLES (ONE
THAT APPEARED TO BE SNAPPED AT THE BASE).
LOCATION AND APPROXIMATE TIME WERE INCLUDED
IN THE ARTICLE. PEAK WIND GUST AT NEARBY
KVYS WAS 40 MPH.
&&
LBCNearby
Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.